MAUDE Adverse Event Report: PFM MEDICAL, INC. PRIMEPICC; PERIPHERALLY INSERTED CENTRAL CATHETER

PFM MEDICAL, INC. PRIMEPICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number PFM2CT5D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Discomfort (2330)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dhr review performed and no contributing factors were found for the issue.The guidewire is a component of the end product and is not manufactured by pfm medical, inc.The product and component had no associated non-conformances or similar issues reported.No further investigation possible without the device returned.Reporter check in with the vascular surgeon multiple times to see how the patient was doing.
 
Event or Problem Description
Issue with a guide wire in which resulted in the patient having to be sent to ir for removal.After obtaining access to the vein without issue, the guidewire was inserted.The guidewire was only able to be inserted 6-10 cm in.An attempt to remove the guidewire was made but was not successful.The needle was removed and a second attempt was made to remove the guidewire puling the line gently, however it began to fray and come unraveled.The ultrasound was used to visualize the guidewire and showed it inside the vessel but appeared to have developed a knot at the end.An incision was created and the introducer inserted to try to create a larger opening for the guidewire.This was unsuccessful.The wire was then coiled, the insertion site dressed, and the md was notified.

Brand Name
PRIMEPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
PFM MEDICAL, INC.
1916 palomar oaks way
suite 150
carlsbad CA 92008
MDR Report Key7878827
Report Number2032582-2018-00003
Device Sequence Number16621398
Product Code LJS
UDI-Device Identifier00813623013728
UDI-Public00813623013728
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberPFM2CT5D
Device Catalogue NumberPFM2CT5D
Device Lot Number1708-006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;